MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED LAT STEM SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED LAT STEM SIZE 7; HIP CEMENTLESS STEM
Catalog Number 01.18.247
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2019: lot 115655: (b)(4) items manufactured and released on 13-feb-2012.Expiration date: 2017-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: revision surgery occurred 6 years after cementless total hip arthroplasty in a (b)(6) year old man.No information concerning patient general health and presence of comorbidities is available.Reportedly, the cause for replacement is femoral inflammation, which is unclear.The images supplied are of little help.The information provided is not sufficient for a final assessment.Preliminary investigation performed by r&d project manager: few scratches on the femoral neck.From preliminary investigation it is not possible to highlight any particular sign related to the revision cause.
 
Event or Problem Description
Revision surgery performed 6 years and two months after primary surgery due to femoral inflammation.Stem and head have been revised.
 
Additional Manufacturer Narrative
On july 31st 2019 we received the information that the device is not available.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: from the received piece and information it is not possible to determine the root cause of the event, as no critical or particular signs were visible on the stem.

Brand Name
STEM: AMISTEM COLLARED STEM COLLARED HA COATED LAT STEM SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8645813
Report Number3005180920-2019-00430
Device Sequence Number13890287
Product Code LZO
UDI-Device Identifier07630030804724
UDI-Public07630030804724
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number01.18.247
Device Lot Number115655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
05/03/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/31/2019
10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight87